In this article, John J. Miller, MD, editor-in-chief of Psychiatric TimesTM, gives insight on the diversity of movement disorders that may result from the use of dopamine-2 receptor blocking agents. He explains that because the diagnosis and treatment of different movement disorders can be considerably different, treating one of them can worsen another. Therefore, he urges healthcare professionals to stray from using the term extrapyramidal symptoms, or EPS, as he has always thought that EPS was too vague and nondescript of a term, as its definition consists of various potential movement disorder adverse effects. Dr. Miller explains that drifting from this term can help improve the diagnosis and treatment of different movement disorders that can be caused by the use of dopamine-2 receptor blocking agents. He gives examples to support his point-of-view and how the community has gained a better understanding of the connection between dopamine-2 receptor blocking agents and movement disorders.
Reference: Miller JJ. Everyone Please Stop (EPS). Psychiatric Times. Published August 11, 2022. Accessed September 6, 2022. https://www.psychiatrictimes.com/view/everyone-please-stop-eps-